Dec 21, 2011
Hello. I've been having pain/tenderness in RtUpper quadrant with nausea/loss appetite. Labs showed 10x normal Sgot & Sgpt w/mildly fatty liver.Hep tests came back negative (B was positive but I've been vaccinated this year as a health-care worker. My BMI is not even close to obese and I'm far from Diabetic. I'm thin, 42, I don't drink (3/yr), have goodcholesterol (Hdl around 100) but I do take a few meds for depression and migraines (no narcotics/only triptans for rescue). How can this be and what next?
| Response from Dr. McGovern
I am concerned about your tenderness in association with the elevated liver tests. It seems like you are getting a thorough work-up, but with everything coming back normal, I don't think your tenderness is related to fatty liver. Fatty liver can certainly be associated with liver disease, but I wouldn't expect this type of clinical picture.
I think you may need to see a liver specialist for further testing and consideration for a liver biopsy. I would also contact your psychiatrist to see if any of your depression medications could be a cause for concern. But I wouldn't stop any of your medications until you talk to your doctor tomorrow. I think you should definitely get testing for hemochromatosis, a prothrombin test, and more liver function tests to be certain they are improving.
Finally, if you are a health care worker, I would also be sure to see if they checked you for HCV RNA in addition to HCV antibody. If they didn't do this yet, this test is top of my list before anything else is done (including a biopsy).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis After Foreplay Does It Mean I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- Vaginal Discharge After Fisting Worried I Have HIV
- White Spots After Precum Touching Vagina Worried I Have HIV
- Can You Get Hepatitis From A Kiss?
- Can You Get Warts With Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.